Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 9, 2014, 1:43 PM CDT for 19 counties in Nebraska; Phillips County, Kansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2014, 1:43 PM CDT (18:43 UTC)
- Expired
- Mar 9, 2014, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 61 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS83 KGID 091843 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 143 PM CDT SUN MAR 9 2014 ...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE INTO EARLY THIS EVENING... .LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH A STRONG WIND AND DRY FUELS TO CREATE CRITICAL FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING. KSZ005-NEZ039>041-046>049-060>064-072>075-082>084-100000- /O.NEW.KGID.FW.W.0004.140309T1843Z-140310T0000Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS- HARLAN-FRANKLIN- 143 PM CDT SUN MAR 9 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...039... 040...041...046...047...048...049...060...061...062...063...064... 072...073...074...075...082...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...WEST WINDS AROUND 20 MPH WITH GUSTS UP TO 30 TO 35 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
366 WWUS83 KGID 092355 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 655 PM CDT SUN MAR 9 2014 KSZ005-NEZ039>041-046>049-060>064-072>075-082>084-100100- /O.EXP.KGID.FW.W.0004.000000T0000Z-140310T0000Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON- BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS- HARLAN-FRANKLIN- 655 PM CDT SUN MAR 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...039... 040...041...046...047...048...049...060...061...062...063...064... 072...073...074...075...082...083 AND 084... RELATIVE HUMIDITY VALUES ACROSS THE AREA ARE INCREASING...AND THE WIND IS DECREASING IN INTENSITY. FIRE WEATHER CONDITIONS ARE IMPROVING ACROSS THE AREA AS A RESULT...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ BRYANT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:37 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 9, 12:37 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1237 PM CDT SUN MAR 9 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 516 AM CDT SUN MAR 9 2014 FOCUS WAS ON DEWPOINTS AND WIND SPEEDS. ZONAL FLOW WILL PREVAIL IN THE UPPER LEVELS...WITH WIND SPEEDS KICKING UP OUT OF THE SOUTHWEST AHEAD OF A SURFACE TROUGH TO THE WEST. WIND SHOULD BE STRONGER IN OUR EASTERN CWA WHERE THE SURFACE PRESSURE GRADIENT IS TIGHTER. WE SHOULD NOT BE MIXING HIGHER THAN 850 MB ACCORDING TO FORECAST SOUNDINGS FROM NUMERICAL MODELS...SO IT APPEARS THAT THIS WILL BE A SITUATION WHERE WE WILL MAINLY BE 20 PERCENT OR LOWER RELATIVE HUMIDITY IN OUR WESTERN CWA AND ABOVE 20 SUSTAINED WIND AND 25 MPH WIND GUSTS IN OUR EAST. THIS WOULD SUGGEST THAT WE WILL PROBABLY WEASEL OUT OF FIRE WEATHER HEADLINES...BUT THIS WILL BE CLOSE ENOUGH TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK. THIS COULD BE A BIT OF A CLOSE CALL...BUT THE FORECAST IS NOT QUITE THERE FOR ANYTHING MORE THAN A MENTION IN THE HWO AND STRONGER WORDING IN THE FIRE WEATHER FORECAST. FOR TEMPERATURES...I BUMPED UP TEMPERATURES FOR TODAY AND TONIGHT BASED ON RECENT MODEL PERFORMANCE AND TRENDS WITHIN NUMERICAL MODELS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 516 AM CDT SUN MAR 9 2014 ALOFT: THE PERSISTENT WRN USA RIDGE/ERN USA TROF WILL CONTINUE THRU SAT 3/15. WITHIN THIS REGIME...A SHORTWAVE RIDGE /1 STANDARD DEVIATION ABOVE NORMAL HEIGHTS/ WILL SLIDE OVER THE PLAINS MON...AS A POTENT SHORTWAVE TROF MOVES ONSHORE INTO THE WRN USA. PART OF THIS TROF WILL MOVE THRU LATE TUE WITH A THREAT OF SOME LIGHT RAIN/SNOW. NNW FLOW WILL DEVELOP WED AS THE FLOW AMPLIFIES. A SHORTWAVE RIDGE MOVES THRU THU AHEAD OF THE NEXT PACIFIC TROF...WHICH WILL MISS TO THE N AND HEAD FOR THE GREAT LAKES FRI. NW FLOW THEN TURNS CYCLONIC FRI. THE THIRD PACIFIC SHORTWAVE TROF WILL CUT THRU THE RIDGE AND ARRIVE FOR SAT. SURFACE: THE FCST AREA WILL BE IN THE WARM SECTOR MON. LEE CYCLOGENESIS WILL OCCUR OVER WY. THIS LOW WILL HEAD SE INTO KS AS A SHARP COLD FRONT SURGES S. NRN ROCKIES HIGH PRES BUILDS IN LATE TUE. THIS HIGH WILL EMERGE INTO THE SRN PLAINS WED. IT APPEARS THAT A WARM FRONT WILL MOVE THRU AS A CLIPPER ORGANIZES OVER CANADA. THAT WILL PUT THE FCST AREA IN THE WARM SECTOR THU. AS THE CLIPPER DIVES INTO THE GREAT LAKES FRI...ITS COLD FRONT WILL EASE INTO THE REGION AND BECOME STATIONARY INTO SAT. LEE CYCLOGENESIS IS EXPECTED ALONG THE FRONT. OVERALL CONFIDENCE IN THIS FCST IS ABOVE AVERAGE...EXCEPT WITH TEMPS AND PRECIP CHANCES TUE-TUE NIGHT. THIS TIME FRAME IS BELOW AVERAGE CONFIDENCE. THE DAILY DETAILS... MON: A GORGEOUS DAY TO BE OUTSIDE IF YOU CAN MANAGE IT. PARTLY TO MOSTLY SUNNY AND BELIEVE THE WARMEST DAY OF THE YEAR THUS FAR. TEMPS WERE INCREASED FURTHER USING THE BIAS CORRECTED NAM 2M TEMPS. WE NOW HAVE PARTS OF N-CNTRL KS NEAR 80F. THE 06Z NAM CAME IN EVEN WARMER SUGGESTING THE ENTIRE FCST AREA WILL BE WELL INTO THE 70S...WITH 76-77F IN THE TRI-CITIES. THAT IS NOT IN THE FCST YET. BUT DONT BE SURPRISED IF WE HEAD IN THAT DIRECTION WITH LATER FCSTS. USING GRI AS A PROXY FOR THE FCST AREA...THE WARMEST DAYS THIS YEAR ARE AS FOLLOWS: 66 ON FEB 18TH 68 ON JAN 19TH MON NIGHT: VERY MILD. MOST LOCATIONS PROBABLY REMAIN IN THE LOW 40S. TUE: A HARSH DOSE OF REALITY. WINDY AND MUCH COOLER. BELIEVE WE ARE LOOKING AT WIND ADVISORY POTENTIAL /SUSTAINED 30 MPH OR GREATER AND-OR G45+/. THE 06Z NAM HAS AN 18 MB PRES GRADIENT FROM NW-SE ACROSS NEB WITH MAXIMUM 6 HR PRES RISES UP TO 10 MB FROM 12Z-18Z. THE GFS IS EVEN MORE IMPRESSIVE WITH A 21 MB PRES GRADIENT AND RISES UP TO 13 MB. THE EC IS MORE EXTREME THAN THE GFS. EVEN THE CONSENSUS OF ALL GUIDANCE /WHICH USUALLY IS CONSERVATIVE/ HAS SUSTAINED WINDS AT/NEAR ADVISORY. THE BIAS CORRECTED CONSENSUS OF MOS WAS USED FOR SUSTAINED WINDS WITH CONSRAW FOR GUSTS. TEMPS NOT EASY. USED THE NAM 3-HOURLY TEMPS. COLD AIR ADVECTION WILL NEGATE MUCH OF A TEMP RISE. CURRENT EXPECTATION IS THAT TEMPS WILL LARGELY HOLD STEADY...BUT POTENTIAL EXISTS FOR THEM TO FALL IN THE AFTERNOON. PRECIP: THERE IS LITTLE CONSENSUS ON THE QPF. THE UKMET AND EC CONTINUE HEAVY WITH .10" TO 0.25". THE GEM HAS ALMOST NOTHING AND THE 00Z/06Z NAM ARE LESS THAN .10". THE 03Z SREF PROBABILITIES BARE THIS OUT. THE MEAN HAS .10" FROM I-80 N...BUT THE PROB FOR .10 IS LESS THAN 30%. USED A 30-30-40 BLEND OF THE 12Z/18Z/00Z MULTI-MODEL QPF. THIS OFFERS .04 TO .08 WITH THE GREATEST AMOUNTS N AND W OF THE TRI-CITIES. CONFIDENCE IS LOW AND FCST POPS MAY BE TOO HIGH. AS FOR PTYPE IT'S MARGINAL. COLD ALOFT BUT THE BOUNDARY LAYER LOOKS TOO WARM TO ENTIRELY SUPPORT SNOW. THE FRZG LEVEL WILL BE 1000-1800 FT. I EXPECT MOSTLY RAIN...BUT HEAVIER EMBEDDED PRECIP ELEMENTS /IF THEY OCCUR/ COULD MIXED SOME SNOW IN WITH THE RAIN. FOR NOW DID NOT INCLUDE ANY ACCUM IN THE FCST SINCE THE GROUND WILL BE WARM. WED: A NICE RECOVERY. TEMPS NEAR NORMAL WITH A BIT OF NW BREEZE... GUSTING UP TO 25 MPH. THU: IT'S TRENDING WARMER. A VERY NICE DAY. LOW-MID 60S. SW WINDS GUST 20-25 MPH. FRI: WE TRIM A FEW DEGS OFF THU HIGHS...BUT 50S IS NOT BAD. SAT: INCREASING CLOUDS AND STILL MILD. WE MAY BE LOOKING AT ANOTHER MINOR RAINFALL EVENT SAT NIGHT. BEYOND: WE STILL SEE A CONSISTENT SIGNAL IN THE GFS AND EC ENSEMBLES FOR A PATTERN CHANGE OVER THE NE PACIFIC THAT RESULTS IN A WRN USA LONGWAVE TROF DEVELOPING AROUND TUE 3/18. THE EC CONTROL RUN AND EVEN THE ENSEMBLE MEAN SUGGESTS LEE CYCLOGENESIS WITH A CO LOW HEADING FOR THE GREAT LAKES. WE HAVE NOT SEE THIS ALL WINTER LONG AS THE PATTERN HAS NOT SUPPORTED IT. IF THIS HAPPENS...WE COULD HAVE POTENTIAL FOR SOME DECENT QPF. THE SHIFT TO A -PNA PATTERN SUGGESTS A PERIOD OF COLD WX TOWARD THE END OF THIS MONTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1237 PM CDT SUN MAR 9 2014 BREEZY SOUTHWEST WINDS ARE EXPECTED DURING THE DAY TODAY THEN A WEAK TROUGH WILL MOVE THROUGH THE KGRI TERMINAL AREA DURING THE EVENING HOURS. WINDS WILL TURN TO THE WEST BEHIND THE TROUGH AND BE LIGHTER DURING THE OVERNIGHT HOURS. A FEW HIGH LEVEL CLOUDS ARE EXPECTED TO MOVE THROUGH THE AREA. && .FIRE WEATHER... ISSUED AT 516 AM CDT SUN MAR 9 2014 NEAR CRITICAL FIRE DANGER WILL OCCUR THIS AFTERNOON...WITH LOW HUMIDITY AND BREEZY SOUTHWEST WINDS. THE AREA MOST POISED TO BE CLOSER TO NEAR CRITICAL FIRE DANGER WILL BE WEST OF A LINE FROM ORD TO FRANKLIN IN SOUTH CENTRAL NEBRASKA TO PHILLIPSBURG KANSAS...WHERE LOW HUMIDITY WILL OCCUR NEAR 20 PERCENT OR BELOW THIS AFTERNOON...AND BREEZY SOUTHWEST WINDS WILL DEVELOP...BUT WITH SUSTAINED WIND REMAINING JUST BELOW 20 MPH AND GUSTS JUST UNDER 25 MPH FROM THE SOUTHWEST. HOWEVER...THE OUTSIDE CONCERN THAT OUR EAST MAY WIND UP BEING OUR BIGGEST CONCERN LIES WITH THE CONFIDENCE THAT WIND GUSTS WILL BE MORE CONSIDERABLE. IF WE SHOULD MIX HIGHER THAN ORIGINALLY ANTICIPATED...THIS COULD BE AN AREA ON WHICH TO FOCUS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...HALBLAUB AVIATION...JCB FIRE WEATHER...HEINLEIN
Hazardous weather outlook, Mar 9, 4:18 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 418 AM CDT SUN MAR 9 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 418 AM CDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NEAR CRITICAL FIRE DANGER WILL OCCUR THIS AFTERNOON...WITH LOW HUMIDITY AND BREEZY SOUTHWEST WINDS. THE AREA MOST POISED TO BE CLOSER TO NEAR CRITICAL FIRE DANGER WILL BE WEST OF A LINE FROM ORD TO FRANKLIN IN SOUTH CENTRAL NEBRASKA TO PHILLIPSBURG KANSAS. ICE JAMS ALONG THE PLATTE RIVER NEAR GRAND ISLAND AND ALONG THE LOUP RIVER NEAR FULLERTON WILL CAUSE AREAS OF LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL OCCUR TUESDAY INTO TUESDAY NIGHT. THE PROBABILITY IS HIGH FOR SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO 50 MPH. ICE JAMS ALONG THE PLATTE RIVER NEAR GRAND ISLAND AND ALONG THE LOUP RIVER NEAR FULLERTON WILL CAUSE AREAS OF LOWLAND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN/HALBLAUB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:19 AM CDT | Areal Flood Warning | GID | Hall | 48 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.